MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC INFINITY M300; PHYSIOLOGICAL MONITORING SYSTEMS

DRAEGER MEDICAL SYSTEMS, INC INFINITY M300; PHYSIOLOGICAL MONITORING SYSTEMS
Catalog Number MS26076
Medical Device Problem Code No Audible Prompt/Feedback (2282)
Health Effect - Clinical Codes Arrhythmia (1721); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of this investigation.
 
Event or Problem Description
It was reported that the draeger infinity m300 failed to alarm during an event.The patient was resuscitated but later died.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The dräger service engineer became involved first four days after the event while the concerned central monitoring station (ics) has remained in use.Thus, patient trend information at the ics was already overwritten.The alarm log shows that - prior to the reported time of event - numerous medium-priority alarm were raised indicating that the heart rate was exceeding the adjusted threshold of 140bpm.Starting at 22:09 system time the device detected intermittently a high impedance at the processing electrode leads posted the corresponding "ecg leads off" alarm.The stored data shows that only lead iii was still present continously.The ecg trace ended suddenly at 22:48 system time - most likely the patient was disconnected from the monitoring equipment to perform the resuscitation.The patient monitor m300 could be evaluated on-site.Tests were performed with the device which did not reveal any deviations from specification; provoked alarms were announced as expected.Dräger finally concludes the following: the available information gives no indication for the potential presence of a device malfunction that may have caused or contributed to the worsening of the patient status.There is evidence that physiological alarms were triggered around the time of event and, also the "leads-off" condition was properly announced.The algorithm can be set to arrythmia detection based on one or two leads - the particular processing leads have to be configured in advance.The recorded data indicates that only lead iii was continuously active while for others intermittently a high impedance was detected.It is not exactly known which leads were selected for the particular monitoring episode - however, the device behavior is different for the individual conditions: if the remaining lead (is one of) the pre-selected one(s) the arrythmia detection will basically work and, the central station ics will display a white text-message (in ics bedview only) indicating the specific leads-off condition.If, on the other hand, the electrode(s) that were configured for arrythmia processing had come off or exhibit a too high impedance due to e.G.Aging/dry-out effects the algorithm cannot detect events as intended anymore - the ics will post an audible and visual alarm indicating the leads-off condition to the user.The priority for this type of alarm can be set by the user individually, in the particular case it was defined as "medium-grade".Thus, the facts indicate that the arrythmia detection was significantly impaired due to the fluctuating or increasing impedance of the pre-selected processing lead(s).It is under responsibility of the user to respond in a timely manner also to technical alarms to ensure that monitoring of the individual patient is not interrupted.

Brand Name
INFINITY M300
Common Device Name
PHYSIOLOGICAL MONITORING SYSTEMS
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer Contact
3135 quarry road
telford, PA 
9784470587
MDR Report Key17421588
Report Number1220063-2023-00026
Device Sequence Number18398456
Product Code MHX
UDI-Device Identifier04049098002035
UDI-Public(01)04049098002035(11)220225(91)VG2.4(93)MS26076-34
Combination Product (Y/N)N
PMA/510(K) Number
K151860
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMS26076
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date07/29/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age53 YR
Patient SexMale
Patient Weight119 KG